MAUDE Adverse Event Report: BIOMET MICROFIXATION PECTUS BLU PRBNT TI BAR 12.5IN; FUNNEL CHEST REMODELLING BAR

BIOMET MICROFIXATION PECTUS BLU PRBNT TI BAR 12.5IN; FUNNEL CHEST REMODELLING BAR
Catalog Number 78-6125
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Failure of Implant (1924); Discomfort (2330)
Date of Event 08/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D6: exact implant and explant dates are unknown, but the following information was provided: d6a: march 2024.D6b: august 2024.It is unknown whether the device will be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a revision procedure approximately 5 months post implantation due to migration of a pectus bar.The patient had significant heterotopic calcification overlying the sternum which may have been a reaction to the bar.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, g3, g6, h2, h11.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
It was reported that a patient underwent a revision procedure approximately 5 months post implantation due to rotation of the upper bar.The patient was revised to a single bar placement rather than double.Attempts have been made and no additional information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b3, b4, b5, b7, d6, e1, g3, g6, h2, h6, h11.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a1, a2, a4, b4, b5, d4, g3, g6, h2, h3, h4, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records and radiographs were provided and reviewed by health care professionals.Review of the available records identified the following: radiologist review the two chest views dated 4 months postop and concluded that they demonstrate pectus implant with two separate bars in place.Of note, on the lateral exam, the sternum is noted superficial to the bars suggesting hardware failure.The ap chest dated 5 months post op demonstrates removal of the superior bar.The implant appears to be appropriately sized on the ap film.No other anatomical or implant failures that would lead to a revision.No heterotopic calcification observed.The medical records showed that 4 months postop, the post-op visit noted protrusion of the chest wall and discomfort, with slight rotation of the upper bar.5 months post op, bar revision with placement of single pectus bar.A definitive root cause cannot be determined.The reported event is confirmed, based on medical records and provided images.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PECTUS BLU PRBNT TI BAR 12.5IN
Common Device Name
FUNNEL CHEST REMODELLING BAR
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20852600
Report Number0001032347-2024-00366
Device Sequence Number12787279
Product Code HRS
UDI-Device Identifier00888233032667
UDI-Public(01)00888233032667(10)119630
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212841
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number78-6125
Device Lot Number119630
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer01/13/2025
01/13/2025
01/30/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/21/2025
01/22/2025
07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age15 YR
Patient SexMale
Patient Weight67 KG
Patient EthnicityHispanic
Patient RaceWhite